Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 26, NWS Key West, FL

October 17, 2011

NWS Key West, FL issued this small craft advisory at Oct 17, 2011, 4:49 PM EDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 4:49 PM EDT (20:49 UTC)
Expired
Oct 19, 2011, 12:00 PM EDT
In force
43 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WHUS72 KKEY 172049
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
449 PM EDT MON OCT 17 2011

GMZ033-034-044-054-055-074-075-180230-
/O.CAN.KKEY.SC.Y.0025.000000T0000Z-111017T2100Z/
/O.NEW.KKEY.SC.Y.0026.111017T2049Z-111018T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
449 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR OFFSHORE GULF WATERS OF
MAINLAND MONROE...SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY
TORTUGAS...AND HAWK CHANNEL FROM WEST END OF FLORIDA BAY TO THE DRY
TORTUGAS.

* WINDS AND WAVES: SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS
  AND GUSTY WILL PREVAIL ACROSS THESE KEYS COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

GMZ031-032-042-043-052-053-072-073-172200-
/O.CAN.KKEY.SC.Y.0025.000000T0000Z-111017T2100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
449 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE FLORIDA BAY...THE NEARSHORE GULF WATERS INSIDE
5 FIVE FATHOMS...AND HAWKS CHANNEL AND THE FLORIDA STRAITS FROM THE
OCEAN REEF TO THE WEST END OF THE SEVEN MILE BRIDGE.

$$
3 follow-up statements
334 
WHUS72 KKEY 180330
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1130 PM EDT MON OCT 17 2011

GMZ033-034-044-054-055-074-075-180830-
/O.CON.KKEY.SC.Y.0026.000000T0000Z-111018T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1130 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
HAWK CHANNEL AND STRAITS OF FLORIDA FROM THE WEST END OF THE SEVEN
MILE BRIDGE TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN
GULF OF MEXICO BEYOND FIVE FATHOMS.

* WINDS AND WAVES: SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 
  KNOTS AND GUSTY WILL PREVAIL ACROSS THESE KEYS COASTAL WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
876 
WHUS72 KKEY 180834
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
434 AM EDT TUE OCT 18 2011

GMZ031-042-043-052-053-072-073-181500-
/O.NEW.KKEY.SC.Y.0027.111018T1600Z-111019T0900Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
434 AM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL AND STRAITS OF
FLORIDA FROM OCEAN REEF TO THE WEST END OF THE SEVEN MILE BRIDGE...
AND FLORIDA BAY.

* WINDS: SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS
  FLORIDA BAY AND THE EASTERN FLORIDA STRAITS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ032-181500-
/O.EXB.KKEY.SC.Y.0026.000000T0000Z-111019T0900Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
434 AM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE BAYSIDE AND GULF SIDE WATERS FROM CRAIG KEY TO
HALFMOON SHOAL OUT TO 5 FATHOMS. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE
  BAY AND GULF SIDE WATERS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ033-034-044-054-055-074-075-181500-
/O.EXT.KKEY.SC.Y.0026.000000T0000Z-111019T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
434 AM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
HAWK CHANNEL AND STRAITS OF FLORIDA FROM THE WEST END OF THE SEVEN
MILE BRIDGE TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN
GULF OF MEXICO BEYOND FIVE FATHOMS.

* WINDS AND WAVES: SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ACROSS THE WESTERN FLORIDA STRAITS AND THE OFFSHORE GULF
  WATERS TODAY. SEAS BEYOND THE REEF WILL BE AS HIGH AS 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

JACOBSON
670 
WHUS72 KKEY 190822
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
422 AM EDT WED OCT 19 2011

GMZ032>034-044-054-055-074-075-191600-
/O.EXT.KKEY.SC.Y.0026.000000T0000Z-111019T1600Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
422 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO
SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO.

* WINDS AND WAVES: SUSTAINED SOUTHWEST WINDS OF 25 TO 30 KNOTS WITH
  PEAK GUSTS UP TO GALE FORCE WILL CONTINUE ACROSS THE KEYS COASTAL
  WATERS THIS MORNING. WINDS WILL VEER TO THE WEST AND DECREASE THIS
  AFTERNOON...AS A COLD FRONT MOVES INTO THE AREA. SEAS BEYOND THE
  REEF IN THE STRAITS AND ACROSS THE OFFSHORE GULF WATERS WILL BE AS
  HIGH AS 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ031-042-043-052-053-072-073-191600-
/O.EXT.KKEY.SC.Y.0027.000000T0000Z-111019T1600Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
422 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO
SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO.

* WINDS AND WAVES: SUSTAINED SOUTHWEST WINDS OF 25 TO 30 KNOTS WITH
  PEAK GUSTS UP TO GALE FORCE WILL CONTINUE ACROSS THE KEYS COASTAL
  WATERS THIS MORNING. WINDS WILL VEER TO THE WEST AND DECREASE THIS
  AFTERNOON...AS A COLD FRONT MOVES INTO THE AREA. SEAS BEYOND THE
  REEF IN THE STRAITS AND ACROSS THE OFFSHORE GULF WATERS WILL BE AS
  HIGH AS 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JACOBSON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 4:02 PM EDT, 47 minutes earlier.

Area forecast discussion, Oct 17, 4:02 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
402 PM EDT MON OCT 17 2011

.DISCUSSION...
CURRENTLY - EXTREMELY WET WEATHER HAS CONTINUED ACROSS THE KEYS
TODAY...WITH THE GREATEST AMOUNTS OF RAIN AFFECTING MUCH OF THE LOWER
KEYS. RAINFALL TOTALS OF 7 TO 9 INCHES IN UNDER 24 HOURS...WHILE 3 TO
5 INCHES FELL IN THE MIDDLE TO UPPER KEYS IN THE SAME PERIOD.
SIGNIFICANT PONDING OF WATER CONTINUES TO AFFECT POORLY DRAINING AREAS
ACROSS THE LOWER KEYS. THIS WET WEATHER IS BEING CAUSED BY A
A SWATH OF AMPLE MOISTURE ALONG A STATIONARY FRONT STRETCHING ACROSS
SOUTH FLORIDA AND THE KEYS. LOW LEVEL CONVERGENCE IS BEING ENHANCED
BY A FAST AND ORGANIZED LOW LEVEL WIND PROFILE...AND A LOW CENTER
JUST NORTH OF THE YUCATAN PENINSULA AND THE ATLANTIC RIDGE STRETCHING
WESTWARD INTO THE SOUTHEASTERN STATES. WINDS HAVE BEEN OUT OF THE
NORTHEAST TO EAST...AT LEAST AT AVAILABLE CMAN SIGHTS...HAVE
DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA.

FORECAST - SATELLITE AND RADAR IMAGERY SUGGESTS THAT THE MAIN SWATH
OF THE STATIONARY FRONT AND STRATIFORM PRECIPITATION SHIELD IS
SLOWLY LIFTING NORTHWARD. WHILE CONVECTIVE COVERAGE HAS DECREASED
SOMEWHAT. WITH THAT SAID...LIKELY CHANCES APPEAR WARRANTED TONIGHT
DUE TO CONTINUED FAST MOVING SCATTERED ACTIVITY. ORGANIZATION OF
DISCRETE CONVECTIVE ELEMENTS APPEAR LESS ORGANIZED THAN EARLIER
TODAY...AND THE RISK OF TORNADOES APPEARS TO HAVE ABATED.

THROUGH THE NEXT SEVERAL DAYS A SHARP MID-LATITUDE TROUGH WILL DIVE
INTO THE GULF OF MEXICO. AN ASSOCIATED COLD FRONT WILL DRIVE INTO THE
GULF OF MEXICO AND SWEEP THE LOW NEAR THE YUCATAN RAPIDLY
NORTHEASTWARD ACROSS FLORIDA ON TUESDAY AND TUESDAY NIGHT. WHILE
WINDS HAVE DECREASED SOMEWHAT...WINDS WILL AGAIN INCREASE LATE
TUESDAY AS THE LOW RACES BY TO OUR NORTH. IN ADDITION...HIGH CHANCE
TO LIKELY POPS WILL BE WARRANTED THROUGH AT LEAST WEDNESDAY DUE TO
STILL AMPLE MOISTURE...POTENTIAL FAVORABLE FLOW ALOFT...AND FAST
CONVERGENT CYCLONIC FLOW DOWN LOW.

ON WEDNESDAY THE COLD FRONT WILL BE APPROACHING THE FLORIDA
KEYS...AND ANY REMAINING MOISTURE AND PREFRONTAL CONVECTION WILL
SWEEP THROUGH THE KEYS...FOLLOWED BY THE COLD FRONT WEDNESDAY
AFTERNOON. WINDS WILL TURN NORTHWEST TO NORTH WEDNESDAY NIGHT...AND
BECOME BREEZY TO WINDY INTO THURSDAY.

FAIRLY HEALTHY THICKNESS ADVECTION FROM WEDNESDAY NIGHT THROUGH
FRIDAY POST COLD FRONT PASSAGE WILL BRING COOLER DRYER AIR THROUGH
THE KEYS AREA...ALLOWING RESIDENTS TO FINALLY DRY OUT. LOWS WILL
LIKELY FALL TO NEAR OR JUST BELOW 70 DEGREES EARLY THURSDAY AND
FRIDAY MORNING...AND DAY TIME HIGHS NEAR 80. THEREAFTER...WINDS WILL
VEER FURTHER TO NORTH TO NORTHEAST AND A GRADUAL MODERATION IN
TEMPERATURES.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR PORTIONS OF KEYS
WATERS CLOSEST TO A LOW CENTER NORTH OF THE YUCATAN PENINSULA. THIS
LOW SYSTEM WILL GET SWEPT NORTHEASTWARD TOMORROW AND TOMORROW
NIGHT...AND STRONG WINDS WILL SPREAD ACROSS ALL KEYS WATERS. A SMALL
CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS WATERS BY TUESDAY
NIGHT. A COLD FRONT IS THAN EXPECTED TO APPROACH AND MOVE THROUGH THE
KEYS ON WEDNESDAY. WINDS WILL LULL AS THEY SHIFT WESTWARD...THEN PICK
UP AGAIN AS THE COLD FRONT SWEEPS THROUGH. FOR NOW A CAUTION IS
ADVERTISED FOR WEDNESDAY NIGHT...BUT AN ADVISORY MAY BE REQUIRED
WEDNESDAY NIGHT INTO THURSDAY. THEREAFTER...WINDS WILL MODERATE AND
GRADUALLY VEER NORTH TO NORTHEAST.

&&

.AVIATION...
VFR CONDITIONS WILL BECOME MORE PREVALENT THIS AFTERNOON THROUGH
THIS EVENING AT THE KEYW AND KMTH ISLAND TERMINALS. PERIODIC MVFR
CONDITIONS ARE STILL POSSIBLE THOUGH AS SCATTERED SHOWERS CONTINUE
TO LIFT NORTHWARD. ISOLATED THUNDERSTORMS MAY BRING IFR CONDITIONS
THROUGH MID AFTERNOON...BUT THEY SHOULD BE BRIEF IF THEY OCCUR.
SURFACE WINDS WILL BE FROM THE EAST BETWEEN 15 TO 20 KNOTS
INITIALLY...TURNING MORE TO THE EAST SOUTHEAST LATER THIS AFTERNOON
AND EVENING.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ033-034-044-054-055-074-075.

&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....04/APA
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 17, 4:58 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
458 AM EDT MON OCT 17 2011

FLZ076>078-GMZ031>034-042>044-052>055-072>075-181000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
458 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FOR THE KEYS COASTAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO
SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO.
SUSTAINED NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL
ACROSS THE KEYS COASTAL WATERS THIS MORNING. WINDS SHOULD DECREASE TO
15 TO 20 KNOTS ACROSS THE WATERS EAST OF SEVEN MILE BRIDGE THIS
AFTERNOON. SEAS BEYOND THE REEF OF 6 TO 10 FEET ARE EXPECTED...WITH
HIGHER SEAS WITHIN THE GULF STREAM. SEAS IN THE SOUTHEASTERN GULF OF
MEXICO WILL RUN 5 TO 8 FEET.

HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS THE KEYS TODAY. PONDING
OF WATER WILL BE LIKELY ON ROADWAYS AND IN LOW LYING AREAS DURING AND
AFTER HEAVY DOWNPOURS.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM
HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES.
AN ISOLATED WATERSPOUT OR TWO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS TUESDAY THROUGH WEDNESDAY. THE
PRIMARY THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE
LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR PARTS OF THE KEYS
COASTAL WATERS TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JACOBSON

In the hours before

Local storm report, Oct 17, 10:53 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1053 AM EDT MON OCT 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 AM     NON-TSTM WND GST 5 S BOOT KEY            24.63N 81.11W
10/17/2011  M43 MPH          GMZ043             FL   C-MAN STATION

            THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 37-KNOT
            WIND GUST AT 109AM LOCAL AS HEAVY SHOWERS PASSED THROUGH
            THE AREA.

0216 AM     NON-TSTM WND GST 5 S BOOT KEY            24.63N 81.11W
10/17/2011  M39 MPH          GMZ043             FL   C-MAN STATION

            THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 34-KNOT
            WIND GUST AT 216AM LOCAL AS HEAVY SHOWERS PASSED THROUGH
            THE AREA.

0543 AM     NON-TSTM WND GST 5 S BOOT KEY            24.63N 81.11W
10/17/2011  M40 MPH          GMZ043             FL   C-MAN STATION

            THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 35-KNOT
            WIND GUST AT 543AM LOCAL AS HEAVY SHOWERS PASSED THROUGH
            THE AREA.

0651 AM     NON-TSTM WND GST 5 S BOOT KEY            24.63N 81.11W
10/17/2011  M39 MPH          GMZ043             FL   C-MAN STATION

            THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 34-KNOT
            WIND GUST AT 651AM LOCAL AS HEAVY SHOWERS MOVED THROUGH
            THE AREA.

0742 AM     NON-TSTM WND GST 5 S BOOT KEY            24.63N 81.11W
10/17/2011  E40 MPH          GMZ043             FL   C-MAN STATION

            THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 35-KNOT
            WIND GUST AT 742AM LOCAL AS HEAVY SHOWERS PASSED THROUGH
            THE AREA.

0845 AM     FLOOD            KEY WEST                24.56N 81.78W
10/17/2011                   LOWER KEYS IN MONR FL   NWS EMPLOYEE

            AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
            FLOODING NEAR THE INTERSECTION OF CAROLINE AND MARGARET
            STREET. BETWEEN 2 AND 3 FEET OF STANDING WATER WAS
            REPORTED.

0915 AM     FLOOD            KEY WEST                24.56N 81.78W
10/17/2011                   LOWER KEYS IN MONR FL   PUBLIC

            THE PUBLIC REPORTED FLOODING NEAR DONALD AVE. AND 20TH
            ST. AT 915AM LOCAL. UPWARDS OF 3 TO 4 FEET OF STANDING
            WATERS WERE PRESENT IN THE NEIGHBORHOOD.

0630 AM     FLOOD            KEY WEST                24.56N 81.78W
10/17/2011                   LOWER KEYS IN MONR FL   LAW ENFORCEMENT

            THE MONROE COUNTY SHERIFFS OFFICE REPORTED SEVERAL CARS
            STRANDED IN FLOOD WATERS ALONG SOUTH ROOSEVELT BOULEVARD
            NEAR THE MARRIOT HOTEL AT 630AM LOCAL.

0600 AM     FLOOD            KEY WEST                24.56N 81.78W
10/17/2011                   LOWER KEYS IN MONR FL   PUBLIC

            THE PUBLIC REPORTED STREET FLOODING NEAR WHITEHEAD AND
            EATON STREETS AT 600AM LOCAL. 3 TO 4 FEET OF STANDING
            WATER WAS REPORTED.

&&

ULRICH

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:58 PM EDTTornado WarningKEYMonroe22 min
Oct 16, 10:12 PM EDTAreal Flood AdvisoryKEYMonroe2 hr
Oct 16, 10:52 PM EDTSpecial Marine WarningKEY23 min
Oct 17, 12:08 AM EDTSpecial Marine WarningKEY31 min
Oct 17, 12:25 AM EDTSpecial Marine WarningKEY50 min
Oct 17, 12:56 AM EDTSpecial Marine WarningKEY49 min
Oct 17, 3:58 AM EDTAreal Flood AdvisoryKEYMonroe107 min
Oct 17, 4:54 AM EDTSpecial Marine WarningKEY66 min
Oct 17, 5:10 AM EDTSpecial Marine WarningKEY50 min
Oct 17, 5:46 AM EDTAreal Flood AdvisoryKEYMonroe119 min
Oct 17, 5:58 AM EDTSpecial Marine WarningKEY62 min
Oct 17, 6:07 AM EDTSpecial Marine WarningKEY68 min
Oct 17, 6:26 AM EDTSpecial Marine WarningKEY64 min
Oct 17, 7:01 AM EDTSpecial Marine WarningKEY59 min
Oct 17, 7:23 AM EDTSpecial Marine WarningKEY67 min
Oct 17, 7:35 AM EDTSpecial Marine WarningKEY55 min
Oct 17, 7:40 AM EDTAreal Flood AdvisoryKEYMonroe9 hr
Oct 17, 8:31 AM EDTSpecial Marine WarningKEY59 min
Oct 17, 8:37 AM EDTSpecial Marine WarningKEY53 min
Oct 17, 8:42 AM EDTSpecial Marine WarningKEY63 min
Oct 17, 10:02 AM EDTSpecial Marine WarningKEY33 min
Oct 17, 10:59 AM EDTSpecial Marine WarningKEY61 min
Oct 17, 12:15 PM EDTSpecial Marine WarningKEY37 min
Oct 17, 1:14 PM EDTSpecial Marine WarningKEY31 min
Oct 17, 4:30 PM EDTAreal Flood AdvisoryKEYMonroe3 hr
Oct 17, 5:40 PM EDTSpecial Marine WarningKEY50 min
Oct 17, 6:29 PM EDTSpecial Marine WarningKEY46 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.